Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child has fever, stomach pain, rash on stomach, solid red patches. What should I ask the doctor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have a 9 year old son. almost one month ago he had a fever of 101. I gave him Motrin and it helped. The next day he developed a rash on his stomach and back. I went away in a couple of days. When he was running this fever he also had stomach pains below his rib area on the right side. We ended up in the ER at 12am. The DR's did several test and found his liver levels to be almost 400. They told me they should be 4-10. We have been getting is blood drown once and twice a week since then. Levels are coming down but are still not normal. He had a sever bloody nose two weeks into this. He woke up with it. He has never had a bloody nose before. DR's did a clotting test and it came back normal. He has had a few XXXXXXX aches since but not as bad as the first night this started. At first I was told he may have heptitus. All the test came back negative. He did have Mono antibodies but tested negetive for mono at this time. With the levels coming down the doctor thinks it is just some kind of virus. Last Thursday he had a blood draw and levels were all coming down. DR said this was a good sign. Friday he developed a rash on his stomach and back. Saturday it got worse and moved to his face and arms. Today it has covered his butt. It starts with small bumps and turns into a XXXXXXX rash and now it is solid red patches. I am taking him back in tomorrow to see the Pediactric DR tomorrow. What should I ask her and should we go to a specialist? Do you have any ideas what this could be?
Posted Sun, 29 Jul 2012 in Child Health
Answered by Dr. Ram Choudhary 3 hours later
Hi Suzzie,
i think your physician is very right in saying that the child probably has got a virus associated liver involment.
He is very lucky that he is improving because some viral exanthems of childhood involving liver are deadly
Did you get his complete blood counts, viral fevers typically cause leukopenia and thrombocytopenia. Please note his level of thrombocytes.
I hope the exanthem will subside in a week by itself.
I hope this would be helpful for you.
Above answer was peer-reviewed by
Follow-up: Child has fever, stomach pain, rash on stomach, solid red patches. What should I ask the doctor? 7 hours later
I did not get the levels you were talking about. They just tell me all are going down. Way do you think the rash has reappeared again?
Answered by Dr. Ram Choudhary 54 minutes later
Welcome back,
Fever, elevated liver enzymes and rash in child are pretty suggestive of viral origin of the syndrome.
You can expect a full recovery in about a week, liver enzymes take a bit longer to resolve.
Only thing you need to ensure is-
child takes enough rest, gets ample diet and is well hydrated.
Do not use Aspirin during this period because it can cause Reye's syndrome in children and is a deadly condition born out of viral infection and Aspirin interaction.
I hope that would clear your doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor